Alert archive / Oregon / Gale Watches in 2016
Gale Watch 39, NWS Medford, OR
NWS Medford, OR issued this gale watch at Oct 25, 2016, 2:35 AM PDT. It took effect at Oct 25, 2016, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 2:35 AM PDT (09:35 UTC)
- In effect from
- Oct 25, 2016, 11:00 PM PDT
- Expired
- Oct 25, 2016, 9:39 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
445 WHUS76 KMFR 250935 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 AM PDT TUE OCT 25 2016 PZZ356-252245- /O.EXT.KMFR.GL.W.0054.000000T0000Z-161025T1600Z/ /O.EXT.KMFR.SE.W.0072.000000T0000Z-161025T1600Z/ /O.EXT.KMFR.SC.Y.0105.000000T0000Z-161026T0600Z/ /O.NEW.KMFR.GL.A.0039.161026T0900Z-161026T2100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 235 AM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTH GALES 35 KT EASING TO 15 TO 25 KT THIS MORNING. GALES COULD RETURN LATE TONIGHT INTO WEDNESDAY. * SEAS...HIGH AND VERY STEEP 15 TO 19 FEET THIS MORNING EASING TO AROUND 10 FEET LATE THIS AFTERNOON AND EVENING. HIGH AND VERY STEEP SEAS WILL LIKELY RETURN LATE TONIGHT INTO WEDNESDAY. * AREAS AFFECTED...GALES AND VERY STEEP HAZARDOUS SEAS THIS MORNING WILL IMPACT AREAS BEYOND 3 NM FROM SHORE AND NORTH OF GOLD BEACH. CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT SOUTH OF GOLD BEACH. GALES AND VERY STEEP HAZARDOUS SEAS MAY RETURN TONIGHT INTO WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-252245- /O.EXT.KMFR.GL.W.0054.000000T0000Z-161025T1600Z/ /O.EXT.KMFR.SE.W.0072.000000T0000Z-161025T1600Z/ /O.EXB.KMFR.SC.Y.0105.161025T1600Z-161026T0600Z/ /O.NEW.KMFR.GL.A.0039.161026T0900Z-161026T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 235 AM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTH GALES 35 KT EASING TO 15 TO 25 KT THIS MORNING. GALES COULD RETURN LATE TONIGHT INTO WEDNESDAY. * SEAS...HIGH AND VERY STEEP 15 TO 19 FEET THIS MORNING EASING TO AROUND 10 FEET LATE THIS AFTERNOON AND EVENING. HIGH AND VERY STEEP SEAS WILL LIKELY RETURN LATE TONIGHT INTO WEDNESDAY. * AREAS AFFECTED...GALES AND VERY STEEP HAZARDOUS SEAS THIS MORNING WILL IMPACT AREAS BEYOND 3 NM FROM SHORE AND NEAR THE CAPES. CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT ELSEWHERE. GALES AND VERY STEEP HAZARDOUS SEAS MAY RETURN TONIGHT INTO WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-252245- /O.EXT.KMFR.GL.W.0054.000000T0000Z-161025T1600Z/ /O.EXT.KMFR.SE.W.0072.000000T0000Z-161025T1600Z/ /O.EXB.KMFR.SC.Y.0105.161025T1600Z-161026T0600Z/ /O.NEW.KMFR.GL.A.0039.161026T0600Z-161026T2100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 AM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM 11 PM PDT THIS EVENING TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTH GALES 35 KT EASING TO 15 TO 25 KT THIS MORNING. GALES ARE LIKELY AGAIN LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON. * SEAS...VERY HIGH AND VERY STEEP 17 TO 21 FEET THIS MORNING EASING TO 10 TO 14 FEET LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH AND VERY STEEP SEAS WILL LIKELY RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * AREAS AFFECTED...GALES WILL IMPACT AREAS NORTH OF GOLD BEACH, BUT HIGH AND VERY STEEP SEAS WILL IMPACT ALL AREAS THIS MORNING. CONDITIONS WILL EASE TO SMALL CRAFT ADVISORY LEVELS LATE THIS MORNING THROUGH EARLY THIS EVENING, BUT GALES AND VERY STEEP, HAZARDOUS SEAS ARE LIKELY FOR ALL AREAS LATE THIS EVENING THROUGH WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-252245- /O.EXT.KMFR.GL.W.0054.000000T0000Z-161025T1600Z/ /O.EXB.KMFR.SC.Y.0105.161025T1600Z-161026T0600Z/ /O.NEW.KMFR.GL.A.0039.161026T0900Z-161026T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 AM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM 2 AM PDT TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS...SOUTH GALES 35 KT EASING TO 15 TO 25 KT THIS MORNING. GALES ARE LIKELY AGAIN LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON. * SEAS...VERY HIGH AND VERY STEEP 17 TO 21 FEET THIS MORNING EASING TO 10 TO 14 FEET LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH AND VERY STEEP SEAS WILL LIKELY RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * AREAS AFFECTED...GALES WITH VERY HIGH AND VERY STEEP SEAS WILL IMPACT ALL AREAS THIS MORNING. CONDITIONS WILL EASE TO SMALL CRAFT ADVISORY LEVELS LATE THIS MORNING THROUGH THIS EVENING, BUT GALES AND VERY STEEP, HAZARDOUS SEAS ARE LIKELY FOR ALL AREAS AGAIN LATE TONIGHT THROUGH WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
449 WHUS76 KMFR 251639 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 939 AM PDT TUE OCT 25 2016 PZZ350-356-370-260545- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T0600Z/ /O.UPG.KMFR.GL.A.0039.161026T0900Z-161026T2100Z/ /O.NEW.KMFR.GL.W.0055.161026T0900Z-161026T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 939 AM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KT THIS MORNING DIMINISHING TO EAST 10 KT THIS EVENING THEN RAPIDLY INCREASING TO GALES LATE TONIGHT. GALES WILL PERSIST INTO WEDNESDAY AFTERNOON. * SEAS...HIGH AND STEEP 12 TO 16 FEET THIS MORNING EASING TO 10 TO 13 FEET THIS EVENING. HIGH AND VERY STEEP SEAS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * AREAS AFFECTED...WINDS AND SEAS THIS MORNING WILL BE HIGHEST IN THE OUTER WATERS AND ALSO FROM 3 TO 10 NM FROM SHORE BETWEEN CAPE ARAGO AND GOLD BEACH...ESPECAILLY NEAR CAPE BLANCO. GALES AND VERY STEEP HAZARDOUS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-260545- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T0600Z/ /O.UPG.KMFR.GL.A.0039.161026T0600Z-161026T2100Z/ /O.NEW.KMFR.GL.W.0055.161026T0600Z-161026T2100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 939 AM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS...SOUTH 25 KT EASING TO 15 TO 25 KT THIS AFTERNOON. GALES WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * SEAS...HIGH AND STEEP 13 TO 17 FEET THIS MORNING EASING TO 10 TO 14 FEET LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH AND VERY STEEP SEAS WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * AREAS AFFECTED...SEAS WILL REMAIN HIGH AND STEEP BUT EASE INTO EARLY THIS EVENING. GALES AND VERY STEEP HAZARDOUS SEAS WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Oct 24, 10:42 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 24, 10:42 PM PDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1042 PM PDT MON OCT 24 2016
.AVIATION...25/06Z TAF CYCLE...Instability will keep thunderstorms
possible offshore and along the coast (including KOTH) through
around 25/09Z. Inland, conditions are highly variable. Most of the
area will be MVFR or better with occasional lowering to IFR in
showers. An area of clearing has moved over KMFR and fog is
forming and may bring IFR/LIFR conditions to the terminal until
at least 25/09Z. An area of higher cloud will arrive soon and may
reverse the fog trend at KMFR, but confidence in this is low.
Pilots should be prepared for the possibility of LIFR conditions
throughout the night at KMFR. Similar problems may develop at KLMT
later if clearing develops there. -Wright
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.PREV DISCUSSION... /Issued 804 PM PDT MON OCT 24 2016/
DISCUSSION...Updates were already issued this evening to adjust
pops/weather and lower the wind headlines on the east side. No
further updates are planned.
The cold front has moved east of the area, and winds are
diminishing as gradients relax. Gusty winds are still certainly
occurring, especially over the mountains and open areas on the
east side, but all obs are well below criteria and guidance
suggests this trend continues tonight, so the high wind warnings
and advisories were lowered.
Evening radar shows thunderstorms edging into the coastal waters
off Gold Beach associated with a vigorous shortwave moving through
the area. The global models are too far west with the instability,
but hi-res models such as the HRRR are picking up on this nicely
and show this instability moving right up to the coast and then
gradually shifting north tonight. The area of isolated
thunderstorms was expanded to cover all the waters and just inland
from the coast. Most of these areas will not see lightning tonight,
but it certainly can't be ruled out.
Widespread showers are occurring from west-central Siskiyou County
into the Oregon Cascades and sliding slowly east. Further west,
showers have become more isolated except in the southwest-facing
upslope areas where showers will likely continue all night. There
will be a general downward trend in shower activity tonight over
most valleys as most of the energy moves north and we find
ourselves in between systems. Pops were adjusted as such. -Wright
PREV DISCUSSION... /Issued 258 PM PDT MON OCT 24 2016/
DISCUSSION...
Short Term...Tonight through Thursday Night...Satellite and radar
imagery show the front has passed through most of the West Side, and
now is lies right along the spine of the Cascades. To the West,
winds have diminished and precipitation continues as showers, with
the heaviest precipitation along the southern slopes. To the East,
steadier rain and gusty winds continue. Due to this, the wind
headlines for the Rogue and Shasta valleys have been cancelled, but
the ones for the East Side will continue into this evening, as the
front slowly slides through. For more details on the updated wind
headlines, see the hazardous weather message at PDXNPWMFR.
The upper level low responsible for the wind and rain today will
remain offshore, drifting slowly north tonight through Tuesday. A
second trough will then swing under this one from the south, and
slide north along the coast Tuesday night and Wednesday. This will
bring another round of wind and rain to the area Wednesday morning.
Although pressure gradients with this system are forecast to be
lower and the surface low is not expected to deepen as it slides
through, winds may still reach advisory levels in the Shasta Valley
and over the East Side. Confidence is low, but further model runs
this evening and tonight should tilt the scales in one way or the
other.
Precipitation is another matter. With models showing 6 to 12 hour
differences in the timing of the front, and also depicting the
chance that the front could stall along the coast for a brief time,
there is a wide range of precipitation amounts that could result.
have opted towards the slower solutions, due to the weaker dynamics
and flows associated with the system, and brought the main band of
precipitation onshore along the southern Oregon coast Wednesday
afternoon, then gradually sliding it east through the evening and
into Wednesday night. Rainfall amounts will be heaviest wherever
this band stalls, with heaviest amounts along souther slopes and
east to west trending ridgelines. West Side valleys will most likely
be sheltered, and should only receive light amounts, while the bulk
of the moisture inflow never really makes it east of the Cascades.
Showers are then forecast to continue through Thursday as onshore
flow continues, conditions should dry out a bit Thursday night as
weak upper level ridging nudges into the region, but this break will
be brief as another system approaches from the south, continuing the
unsettled and wet pattern into the long term. -BPN
LONG TERM...Friday through Monday...Models start this time frame in
fairly good agreement with a closed 500 mb low at 39 N and 136 W at
the same indicated 544 height. This first system of the extended
period brings rain ahead of a warm front Saturday. The models remain
in good agreement as the upper low moves down to about 100 nm
offshore of Northern CA. This brings the triple point of this system
directly over our forecast area Sunday. From there, models are in
broad agreement with a deep upper level trough over the coastal
waters off of the Pac NW, and the timing of systems will be
impossible this far out and have broad-brushed chance pops through
the remainder of the extended. -Sven
MARINE...Updated 200 PM PDT Monday, October 24, 2016...Showers
and isolated thunderstorms will continue through tonight. Behind
the front later tonight, a strong low will approach the area but
stay west to northwest of the waters. This strong low will help to
maintain south Gales to the waters through Tuesday morning. Very
high, very steep and chaotic seas will develop late this afternoon
and tonight as a high and very steep west swell combines with very
steep south winds seas. These conditions will continue through
Tuesday morning. Winds will gradually lower Tuesday to small craft
advisory levels, but very steep hazardous seas may continue into
Tuesday afternoon then gradually lower.
Another strong storm may bring additional gales and very steep
hazardous seas to the waters on Wednesday. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Tuesday
for PZZ356.
Gale Warning until 11 AM PDT Tuesday for PZZ350-356-370-376.
Hazardous Seas Warning until 11 AM PDT Tuesday for
PZZ350-356-376.In the hours before
Local storm report, Oct 24, 11:13 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1113 PM PDT MON OCT 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
10/24/2016 M1.37 INCH JOSEPHINE OR TRAINED SPOTTER
1.37 INCHES OF RAIN IN 21 HOURS ENDING AT 10
PM PDT. LIGHTNING TO THE DISTANT WEST.
&&
JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:00 AM PDT | Wind Advisory | MFR | Klamath, Lake | 63 hr |
| Oct 25, 9:39 AM PDT | Gale Warning | MFR | 28 hr | |
| Oct 25, 3:06 PM PDT | Hazardous Seas Warning | MFR | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.